Highest dosage in a day, & what mg?

16 replies,
go to last post

by Tots
21 Feb 09 11:16

User avatar
I've seen on other threads where some of us have taken and/or been prescribed VASTLY varying dosages in a day; what is the most pills you've taken in a day? What mg were they, or did/do you mix mgs in a day? What's the latest you took it in the day, and can you sleep or just deal w/ the insomnia? Did you work up to highest dosage or start it cold? Did you continue it for a long time? Our bods are all different, so I know we have different needs and dosages required; I'm curious, so anyone who doesn't mind sharing your experience, please jump in! I've seen on this forum where some have taken 5 full-strength pills in a day. I personally have taken one 37.5 in a day, plus 1/2 of an Adipex late afternoon. I have the insomnia problem. I go on and off phen. I've been off too long, and gained a ton! I find I REALLY need sleep though, since I had 2 kids, the first at age 40 and the 2nd at age 45. I am now 50 with a 6 yr. old. (I have to admit, I DID have fertilty services to have my 2nd child, since I started so late. But I was NOT interested in having a LITTER like the Octo-mom!) :)

by PatchesKitty
21 Feb 09 11:59

User avatar
OCTO-MOM!  You are killing me!  You don't need sleep, just the phen...
On a more serious note, I can't tell what is going to work for you, but I will share my experience with the insomnia..the very first time I took phen-Adipex 37.5's-I took 1 tablet in the morning.  I was awake 4 days straight before I finally got enough of it out of me and enough other things in me to drop me like an angry lion shot with a tranqulizer...
Looking back on that now, I'm very thankful that I did not do some serious harm to myself by mixing meds.  I would recommend you DO NOT do that! Please do not mix meds....very dangerous
The next morning, when I came out of my "coma" I felt much better, well rested and the first thing I did was break those things in half.  I cut out all the caffeine(which made me sad,love my coffee) for about 5 days.  That really helped me.  I was able to sleep at night, not for long in the beginng.  But when I got to the point where I could sleep, I tried the full dose again and it went much better.
I hope that helps..

by Tots
21 Feb 09 12:38

User avatar
Thanks for sharing your experience!  I love my coffee too, and have to drink it an hour away from my med.  I actually did not mean mixing different types of meds - I only take phentermine.  But, I have taken more some days than others.  Mixing different brands is something I've only done occasionally, adding a small portion of a tableted brand late in the day, to a capsule brand, taken way early in the day.  Wow!  One 37.5 in a day affected you that way?  I guess staring cold with that dose could - but I worked up to that dose, starting with 15mg ionomin first, daily.  That only works for a few hours now, I need the full 37.5 in a day to do any good these days.  I'm glad yours work better now!  :)

by PatchesKitty
21 Feb 09 15:21

User avatar
Yeah, I really wish I had been instructed to start a lower dose and work my way up.  Or to cut out the coffee!  That might have helped alot. 

by Tots
21 Feb 09 15:30

User avatar
It's a catch 22 for me now days though, as a 37.5 per day in the am works well - until late afternoon / evening, when my appetite/hunger returns - like the new weight watcher commercials - that cookie monster looking hunger character popping up everywhere - that's what my evening hunger is like!  Relentless and RAVENOUS!  So, if I take a little bit more phen, it kills the hunger monster for the evening, along with any chances of getting sleep that night.  :)  Hmmm.

by Siesta
21 Feb 09 15:59

User avatar
That late afternoon/evening urge to eat seems to be a common thread, and what a delicate balance it is between getting the edge off hunger without losing sleep at night!

I usually take a blue/white capsule (actually I pour some of the capsule out into a medicine bottle, so more like 2/3) mid morning and then take a partial tablet (only takes about 1/4 of an mp273) around 1:00-2:00.  I love my coffee too; occasionally I have a cup around 3:00.

When the urge to stuff hits, you could get out the carrots and occupy your mouth with those; I try to chew gum or do something else away from the kitchen.  But then I do have to clean up the kitchen and make lunch for my son.  When I know I haven't exercised very much during the day, I will take a benedryl which calms me down and allows me to sleep well.  The down side to benedryl is it seems hard on my stomach and can make you somewhat groggy in the morning, depending on when you've taken it.

It's a mind game as well, so try to convince yourself that what you want is less weight instead of instant gratification! Good luck to you...

by losewt
21 Feb 09 22:23

User avatar
I had the same experience with the 37.5's and being up for a couple of days straight. Then it seemed to have dissipated as i was able to get at least a couple of hours.....not nearly a good night's sleep, but something at that.
I do like coffee but am very caffiene sensitive so i cut it out when i'm on phen.
You may want to try the 30mg which are time-released so not only won't you get that huge 'jolt' in the first part of the day, but you may not get those cravings later on. And you'll be able to sleep better too. I was told by a weight loss doc that taking 2 pills a day is the max and the second dose should be no later than early afternoon. Hope that helps

by losewt
21 Feb 09 22:24

User avatar
Oh yeah, i forgot, i normall go off of the phen for a couple of days to a week every so often, not only so my body won't get too used to the phen, but also so i can get some SLEEP!!

by Tots
21 Feb 09 23:29

User avatar
Losewt, do you get headaches when you go off the coffee?  Do you taper off it or just go cold turkey?  Honestly, I am addicted physically to it, and to the ritual of it!  My head feels like it's going to blow off when I stop. Headache from HELL, plus depression and lethargy.  The phen stops the lethargy, but not the other 2. 

Also, I was going to quote from another thread on this forum but don't know how!  I was going to quote a section where they are discussing dosages, and a few people said they've take from 1 to 5 pills in a day of phentermine!  Docs prescribed this much. I don't know if they were 15 mg or what, but it sounds like a lot.  I would be up for a week strait!  I like the resin ones - ionomin - but haven't bought for a long time.  I've taken the 30's before too, but I like the 37.5s b/c my mind tells me that exra 7.5 mgs will help me that much more, but who knows?  The fenfluramine (pondimin) back in the 90's balanced everything out for me, and had enough of a relaxing effect toward the evening that I slept plenty well in those days, and I was 70 lbs smaller than today.  That's why I keep watching the progress of Loricasin b/c the test so far show that it works like fen but has not, so far, caused any other health problems.  We will see, when it comes out.  I wonder if it's going to be all the rage like phen-fen was.  Meanwhile, onward and forwawd, right guys?  We trudge on, we are the pioneers in this weight/overeating dilemna, and the day will come when people don't have to struggle as much as we have.  I hope it's soon!  :)

by losewt
22 Feb 09 00:45

User avatar
Hey tots. Yes, i do get slight headaches during the first 1-2 days of not taking the phen but i drink the coffee and that seems to taper them a little. I also then take Advil later in the day. The days following that are fine.
The 4-5 pills you were reading about were probably the 15mg ones. No, docs will all say to take up to 2 doses a day and no more than that. If you are taking the 15mg, that would be 4.
That's what's great about this forum. People post about experiences with different drugs and also inform us about the latest ones that are being released, etc.

by Jen_Bunnie
23 Feb 09 18:51

User avatar
I have taken up to 2 37.5's in one day. Of course this is after about 3 months straight of taking them and the effect wasn't the same anymore. I have to counter act the insomnia by taking tylenol pm's and even then my sleep is spotty at best, 3-4 hours max and I don't feel like I really slept.

by losewt
23 Feb 09 19:17

User avatar
I cannot even imagine taking 2 of those in one day.

by Tots
23 Feb 09 20:10

User avatar
I know, Losewt, I think I'd be afraid to, but I can see how Jen might have become rsistent to them too, thus building up a tolerance.  There is a post somewhere on here where someone took 5 in a day I believe - and a doc had prescribed it!  Maybe they were 15 mg?  Oh well, it's great hearing about everyone's experiences.

by Sugar T*ts
23 Feb 09 20:35

User avatar
Apparently, two a day is pretty common if you're going to see a diet doctor.

by losewt
24 Feb 09 13:14

User avatar
Yes, the diet docs say that 2 a day is the maximum you can take. I just can't imaine taking 2 of 37.5 as i used to be up all night long when i was on them a while back. Taking 2 would have me running up and down the walls all night.
Please sign up to reply to this forum. Is easy, fast and free

17 posts • Page 1 of 2